MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient required a quick-core coaxial biopsy needle set for a ct-guided percutaneous lung puncture biopsy.The device was checked by the user and no abnormalities were noted.When the user placed the device in the patient's lung, the user could not separate the stylet from the coaxial needle.Several physicians attempted to remove the stylet but were unsuccessful.The user then used three forceps to pull out the stylet.This difficulty led to a 10 minute procedure delay.After the procedure was successfully completed, the patient experienced "exudation" at the puncture site.The patient's lung was reexamined via ct for possible bleeding before returning to the ward.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
It was reported to cook that a quick-core coaxial biopsy needle set from lot# 13628255 was difficult to unscrew after a lung puncture.Several physicians tried to pull out the needle core but failed.Forceps were needed to pull out the needle, and the patient was examined for possible bleeding after the procedure and was then escorted back to the ward.This incident was reported by pingxiang people's hospital, in china.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.Cook also reviewed product labeling.The product ifu provides the following information to the user related to the reported failure mode: instructions for use ¿1.If using the coaxial needle, insert the coaxial needle to the border of the lesion.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The device history record (dhr) review on lot# 13628255 and related subassembly lots recorded no non-conformances.A data base search revealed no additional complaints for lot# 13628255 from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, no returned product, and the results of the investigation, it was concluded that the main cause of the failure is component failure unrelated to manufacturing or design deficiencies the appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11697570
Report Number1820334-2021-01182
Device Sequence Number3073194
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)251214(10)13628255
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13628255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR